AffiliationUniv Arizona, Dept Math
Univ Arizona, Program Appl Math
MetadataShow full item record
PublisherELSEVIER SCIENCE BV
CitationBirrell, J., & Wehr, J. (2018). Homogenization of dissipative, noisy, Hamiltonian dynamics. Stochastic Processes and their Applications, 128(7), 2367-2403. https://doi.org/10.1016/j.spa.2017.09.005
Rights© 2017 Elsevier B.V. All rights reserved.
Collection InformationThis item from the UA Faculty Publications collection is made available by the University of Arizona with support from the University of Arizona Libraries. If you have questions, please contact us at email@example.com.
AbstractWe study the dynamics of a class of Hamiltonian systems with dissipation, coupled to noise, in a singular (small mass) limit. We derive the homogenized equation for the position degrees of freedom in the limit, including the presence of a noise-induced drift term. We prove convergence to the solution of the homogenized equation in probability and, under stronger assumptions, in an L-P-norm. Applications cover the overdamped limit of particle motion in a time-dependent electromagnetic field, on a manifold with time-dependent metric, and the dynamics of nuclear matter. (C) 2017 Elsevier B.V. All rights reserved.
Note24 month embargo; published online: 21 September 2017
VersionFinal accepted manuscript
SponsorsNSF [DMS 131271, DMS 1615045]